Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 106, NWS Northern Indiana

July 10, 2001Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jul 10, 2001, 4:47 PM EDT for Allen County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2001, 4:47 PM EDT (20:47 UTC)
Expired
Jul 10, 2001, 5:20 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Allen County, OH

The radar

The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:05 PM EDTThunderstorm WindLima, OHTrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 4:00 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 102047
SVRFWA

OHC003-102120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN OHIO

* UNTIL 520 PM EDT

* AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHWEST OF ELIDA...MOVING SOUTHEAST
  AT 30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  ELIDA
  LIMA
  FORT SHAWNEE
  HARROD

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE H9AIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EST TUE JUL 10 2001

MODELS IN GOOD AGREEMENT THAT 100KT 200MB JET STREAK OVR UPR MDWST
WL MOVE ARND BASE OF ERN US/CAN TROF NEXT COUPLE OF DAYS. 500MB
CLOSED LOW OVR WRN QUEBEC XPCD TO DROP SE TO NEW ENGLAND BY THU.
VORT MAX OVR LH WL MOVE SE ACRS LWR GRTLKS TNGT. ANOTHER VORT LOBE
EXPECTED TO ROTATE ARND CLOSED LOW INTO LWR GRTLKS THU, TAKING A LTL
MORE ELY TRACK THAN TDAYS/TNGTS.

MODELS ALL FORECASTING WK UVM ARND 700MB LATE THIS AFTN/EVE AS FIRST
S/WV MOVES BY. LATEST LAPS DATA SUGGEST 1-2K J/KG CAPES OVR CWA.
COUPLE OF WK WIND SHIFT LINES NOTED AT SFC, BUT CONVERGENCE VERY WK.
WK FORCING, LIMITED MOISTURE, AND DECENT INSTABILITY SUGGESTS
KEEPING LOW POPS FOR THIS EVENING...EXCEPT PLAN ON REMOVING POPS NW
WHERE STABILIZING INFLUENCE OF NW FLOW ACRS LM SHD PREVENT DEEP
CONVECTION. BUFKIT SHOWING >30C SFC-10K FT DELTA THETA-E THIS EVE,
INDICATING GOOD DOWNDRAFT/HAIL POTENTIAL WITH TSTMS...ALSO DECENT
0-6KM SHEAR AND SOME ROTATION ALREADY NOTED IN NW OH TSTM.

HI PRES AND COOLER/DRIER AMS XPCD TO BUILD INTO AREA OVRNGT AND
REMAIN THRU WED. WK S/WV FCST BY MODELS TO BE MOVG OVR BACKSIDE
OF PLAINS RIDGE INTO SRN SASK WED MORNING. AVN MOVES THIS SYSTEM
EAST THEN SE INTO NRN INDIANA BY 00Z FRI, WHILE ETA MOVES IT SLOWLY
NE INTO MANITOBA. NGM ALSO MUCH SLOWER WITH MOVEMENT. ETA/NGM
SOLUTIONS MORE CONSISTENT WITH PREVIOUS MODEL RUNS AND PREFERRED,
THUS WILL KEEP MOSTLY SUNNY FORECAST FOR THU.

MOS TEMPS FAIRLY CLOSE THROUGHOUT AND SEEM REASONABLE. GIVEN DRY
AMS, LEANED TOWARD LARGER DIURNAL RANGES WHERE DIFERENCES EXIST.

IWX...NONE.

DJT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:21 PM EDTSevere Thunderstorm WarningIWXAllen29 min
Jul 10, 4:33 PM EDTSevere Thunderstorm WarningIWXVan Wert27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.